I'll tell you a little about my acne and what treatment and regimen i use. I've had acne for a few years (17 now) and it's never been severe, always light to moderate. Both my sisters and my mother had acne so i have a feeling I've inherited some of it. Just like my sensitive skin. I went to the dermatologist a few years ago and he prescribed me an antibiotic along with a topical gel, Differin Apaline Gel 0.1%. (Don't remember the antibiotic name) After 6 months of that treatment i went back and he noticed my acne getting somewhat better but he recommended trying a different antibiotic and bump the 0.1% up to 0.3%. He prescribed me Minocycline.
This was the last time i was in for a visit over a year or maybe 2 years ago. I'm bad with dates and i apologize for that! But it's gotten better from what it was at the start but it still doesn't seem to be clearing up. My face is never clear and sometimes i will break out. But like i said it's not severe, only light to moderate. My regimen for the past year or so has been to take 100mg of Minocycline before bed and then just in the last month i've been washing my face with Cetaphil. After that i dry my face and apply the 0.3% Differin Gel. My face will dry up sometimes from the Differin Gel and even when it doesn't i will moisturize my face in the morning or after i get out of the shower with Vanicream Lite Lotion. The dermatologist also recommended that.
Also recently I've been getting a little bit of acne on my chest and a lot more on my back. My back is probably where it's the worse. But this has just started recently. One of my downfalls is I like to pick and squeeze a lot and so i really need to stop that. I'm hoping that in it self will make somewhat of a difference.
I guess my biggest question is should i stick with what i'm doing? I've heard that antibiotics aren't the best because they're not long term and i'm wondering if my Minocycline is even helping anymore. What should i change about my regimen? Should i just toss everything out and try something totally different?
By the way i also do shave often and have a full beard that grows in. I'm never sure if it's a bad idea to shave or not but i don't notice any break outs after i shave or anything.
I really appreciate all the help in advance and hope to get some good feedback!
One year of minocycline would be too long and is not usually recommended. If current regime is not proving to be effective, you would probably need a change in the treatment regimen or probably consider alternative management such as systemic medications or procedures such as phototherapy, cauterization or puncture therapy etc. I would suggest consulting a dermatologist for an evaluation and suggestion of an appropriate management plan.
Hope this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.